Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 72, NWS Houston/Galveston, TX

April 20, 2012Fort Bend County, Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 20, 2012, 3:14 PM CDT for Fort Bend County, Harris County, Montgomery County, Texas. It was in force for 31 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2012, 3:14 PM CDT (20:14 UTC)
Expired
Apr 20, 2012, 3:45 PM CDT
In force
31 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Fort Bend County, TX, Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 58 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 3:30 PM CDTTSTM WND DMGJersey Village, TXPOWER POLES DOWN ALONG HIGHWAY 290...2 POWERPOLES DOWN ON THE NORTHWEST FREEWAY...MULTIPLE TREES DOWN.
Apr 20, 3:35 PM CDTTSTM WND DMG3 N Bellaire, TXLARGE LIMBS DOWN EAST OF THE GALLERIA.
Apr 20, 3:39 PM CDTTSTM WND GST 58Bellaire, TXSTRONG WINDS GUSTING TO 58 MPH AT BELLAIRE BOULEVARD AND CHIMNEY ROCK.
Apr 20, 3:40 PM CDTTSTM WND GST 585 E Houston, TXSTRONG WINDS GUSTING TO 58 MPH LAST 10 MINUTES.
Apr 20, 3:40 PM CDTHAIL 0.55 W Houston, TXMARBLE SIZED HAIL AT CHIMNEY ROCK AND WEST BELFORT.
Apr 20, 3:45 PM CDTHAIL 15 E Houston, TXQUARTER SIZED HAIL IN HOUSTON HEIGHTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 12:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS54 KHGX 202014
SVRHGX
TXC157-201-339-202045-
/O.NEW.KHGX.SV.W.0072.120420T2014Z-120420T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
314 PM CDT FRI APR 20 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
  HARRIS COUNTY IN SOUTHEASTERN TEXAS...
  EXTREME SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 345 PM CDT

* AT 309 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM 27 MILES SOUTH OF TOMBALL TO 14 MILES SOUTHWEST OF 
  JERSEY VILLAGE TO MISSION BEND...OR ALONG A LINE EXTENDING FROM 33 
  MILES SOUTH OF PINEHURST TO 22 MILES SOUTHWEST OF ALDINE TO TOWN 
  WEST...AND MOVING EAST AT 30 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  HOUSTON...SPRING...THE WOODLANDS...MISSION BEND...BELLAIRE...
  HUMBLE...ALDINE...WEST UNIVERSITY PLACE...JACINTO CITY...
  JERSEY VILLAGE...TOMBALL...TOWN WEST...MEADOWS...
  HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...SPRING VALLEY...
  PINEY POINT VILLAGE...OAK RIDGE NORTH...
  HEDWIG VILLAGE AND SHENANDOAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 2962 9533 2965 9576 2997 9559 3022 9570
      3022 9527 2990 9513
TIME...MOT...LOC 2009Z 279DEG 25KT 3015 9562 2996 9553 2971 9567 

$$
1 follow-up statement
292 
WWUS54 KHGX 202031
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CDT FRI APR 20 2012

TXC157-201-339-202045-
/O.CON.KHGX.SV.W.0072.000000T0000Z-120420T2045Z/
FORT BEND TX-HARRIS TX-MONTGOMERY TX-
331 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM 
CDT FOR EXTREME NORTHEASTERN FORT BEND...HARRIS AND EXTREME 
SOUTHEASTERN MONTGOMERY COUNTIES...

AT 326 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR THE 
WOODLANDS TO BELLAIRE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY 
ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
HOUSTON...SPRING...THE WOODLANDS...BELLAIRE...HUMBLE...ALDINE...
WEST UNIVERSITY PLACE...JACINTO CITY...MEADOWS...HUNTERS CREEK 
VILLAGE...BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT 
VILLAGE...OAK RIDGE NORTH...HEDWIG VILLAGE...SHENANDOAH...PORTER 
HEIGHTS...SOUTHSIDE PLACE...HILSHIRE VILLAGE AND CHATEAU WOODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 2962 9534 2963 9560 2965 9563 2995 9546
      3021 9558 3022 9527 2996 9515 2990 9513
TIME...MOT...LOC 2026Z 278DEG 25KT 3013 9549 2994 9540 2969 9554 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:03 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 20, 1:03 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
103 PM CDT FRI APR 20 2012

.UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 184 IN EFFECT
FOR ALL OF SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS THROUGH
8PM TONIGHT. 38

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT FRI APR 20 2012/

UPDATE...
COLD FRONT CURRENTLY STRETCHES ACROSS WESTERN AND NORTH CENTRAL
TEXAS FROM JUST SOUTH OF MIDLAND TO NEAR GAINESVILLE. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG A PREFRONTAL TROUGH AHEAD
OF THE MAIN FRONT AND THIS WILL LIKELY CONTINUE INTO THE EARLY
AFTERNOON HOURS. ONLY CHANGES WERE TO INCREASE POPS ACROSS OUR
NORTHERN COUNITES THROUGH THE REMAINDER OF THE MORNING. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      50  74  50  80  54 /  10   0   0   0   0
HOUSTON (IAH)              52  75  52  81  57 /  40   0   0   0   0
GALVESTON (GLS)            59  73  61  77  67 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...38
AVIATION/MARINE...39
Hazardous weather outlook, Apr 20, 5:06 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
506 AM CDT FRI APR 20 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-211015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
506 AM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO SOUTHEAST TEXAS THIS AFTERNOON AND
PUSH OFF THE COAST EARLY THIS EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ALONG THE BOUNDARY. DUE TO A WARM LAYER
OF AIR ALOFT....CONDITIONS ARE NOT PARTICULARLY FAVORABLE FOR A
WIDESPREAD THREAT OF SEVERE WEATHER. HOWEVER...ISOLATED STRONG TO
SEVERE CELLS REMAIN A SLIGHT POSSIBILITY WITH HAIL AND DAMAGING
WINDS THE PRIMARY THREAT. ANYONE PLANNING OUTDOOR ACTIVITIES THIS
EVENING SHOULD PLAN FOR SOME WIND GUSTS TO 25 MPH IN THE WAKE OF
THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

GMZ330-335-350-355-370-375-211015-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
506 AM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO PUSH OFF THE COAST EARLY THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG
THE BOUNDARY AND A FEW CELLS COULD BE STRONG TO SEVERE. WINDS WILL
SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 KNOTS WITH SOME HIGHER
GUSTS IN THE WAKE OF THE FRONT. A SMALL CRAFT ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG OFFSHORE WINDS WILL LIKELY CONTINUE THROUGH THE DAY
SATURDAY AND ADVISORIES WILL LIKELY CONTINUE FOR ELEVATED WINDS
AND SEAS. TIDES WILL ALSO FALL BELOW NORMAL. WINDS AND SEAS SHOULD
BEGIN LOWERING SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 20, 1:45 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
145 PM CDT FRI APR 20 2012

TXZ210-211-201915-
AUSTIN TX-COLORADO TX-
145 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR AUSTIN AND COLORADO COUNTIES
UNTIL 215 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS.

LAT...LON 2984 9667 2991 9661 3003 9631 2967 9622
      2964 9666 2981 9671
TIME...MOT...LOC 1843Z 258DEG 20KT 2974 9661
Special weather statement, Apr 20, 2:00 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 PM CDT FRI APR 20 2012

TXZ196>199-210>213-226-201945-
HARRIS TX-WASHINGTON TX-AUSTIN TX-WHARTON TX-COLORADO TX-WALLER TX-
GRIMES TX-MONTGOMERY TX-BRAZOS TX-
200 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...
WASHINGTON...AUSTIN...NORTH CENTRAL WHARTON...COLORADO...WALLER...
GRIMES...WEST CENTRAL MONTGOMERY AND SOUTHEASTERN BRAZOS COUNTIES
UNTIL 245 PM CDT...

AT 200 PM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NAVASOTA TO COLUMBUS MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NAVASOTA...HEMPSTEAD...SEALY...PRAIRIE VIEW...COLUMBUS...BELLVILLE...
EAGLE LAKE...WALLER...MAGNOLIA...SAN FELIPE...PINE ISLAND...
MONTGOMERY AND TODD MISSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR EAST CENTRAL TEXAS.

LAT...LON 3042 9616 3041 9562 2954 9618 2958 9667
TIME...MOT...LOC 1900Z 279DEG 19KT 3035 9611 2955 9662
Local storm report, Apr 20, 2:27 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
227 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             5 E COLUMBUS            29.70N 96.47W
04/20/2012  E0.75 INCH       COLORADO           TX   TRAINED SPOTTER

            DIME SIZED HAIL

&&

PKUHN
Special weather statement, Apr 20, 2:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
231 PM CDT FRI APR 20 2012

TXZ210-226-235-202030-
JACKSON TX-WHARTON TX-COLORADO TX-
231 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON...WEST
CENTRAL WHARTON AND SOUTH COLORADO COUNTIES UNTIL 330 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR EZZELL MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 40 MPH AND
FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
JACKSON...WEST CENTRAL WHARTON AND EXTREME SOUTH
CENTRAL COLORADO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 2918 9678 2934 9656 2934 9641 2907 9645
      2914 9682
TIME...MOT...LOC 1931Z 276DEG 21KT 2925 9683
Special weather statement, Apr 20, 2:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 PM CDT FRI APR 20 2012

TXZ177-202030-
WALKER TX-
243 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 330 PM CDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HUNTSVILLE...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN TEXAS.

LAT...LON 3062 9537 3071 9575 3085 9573 3093 9545
TIME...MOT...LOC 1939Z 273DEG 26KT 3079 9567
Special weather statement, Apr 20, 2:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
253 PM CDT FRI APR 20 2012

TXZ199-212-213-227-202045-
HARRIS TX-FORT BEND TX-WALLER TX-MONTGOMERY TX-
253 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTH CENTRAL FORT
BEND...SOUTHEASTERN WALLER AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 345 PM CDT...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM TOMBALL TO KATY...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING...THE WOODLANDS...MISSION BEND...BELLAIRE...HUMBLE...ALDINE...
WEST UNIVERSITY PLACE...KATY...JERSEY VILLAGE...TOMBALL...HUNTERS
CREEK VILLAGE...BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT
VILLAGE...OAK RIDGE NORTH...HEDWIG VILLAGE...PORTER HEIGHTS...
SOUTHSIDE PLACE...HILSHIRE VILLAGE AND STAGECOACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN TEXAS.

LAT...LON 2968 9546 2971 9596 3016 9572 3017 9514
TIME...MOT...LOC 1952Z 271DEG 24KT 3009 9567 2967 9591

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:32 AM CDTSmall Craft AdvisoryHGX41 hr
Apr 20, 10:32 AM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity28 min
Apr 20, 10:58 AM CDTSpecial Weather StatementHGXTrinity47 min
Apr 20, 1:34 PM CDTSpecial Weather StatementHGXPolk26 min
Apr 20, 1:45 PM CDTSpecial Weather StatementHGXAustin30 min
Apr 20, 2:00 PM CDTSpecial Weather StatementHGXAustin, Colorado, Waller45 min
Apr 20, 2:31 PM CDTSpecial Weather StatementHGXJackson59 min
Apr 20, 2:43 PM CDTSpecial Weather StatementHGXWalker47 min
Apr 20, 2:53 PM CDTSpecial Weather StatementHGXHarris52 min
Apr 20, 3:11 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton38 min
Apr 20, 3:24 PM CDTSevere Thunderstorm WarningHGXFort Bend, Jackson, Matagorda, Wharton35 min
Apr 20, 3:39 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris, Liberty, Montgomery36 min
Apr 20, 3:46 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton29 min
Apr 20, 3:47 PM CDTSpecial Marine WarningHGX58 min
Apr 20, 3:48 PM CDTSpecial Marine WarningHGX57 min
Apr 20, 3:51 PM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty24 min
Apr 20, 3:55 PM CDTSpecial Weather StatementHGXMatagorda50 min
Apr 20, 4:08 PM CDTSpecial Marine WarningHGX67 min
Apr 20, 4:10 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston65 min
Apr 20, 4:14 PM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Galveston, Harris, Liberty28 min
Apr 20, 4:41 PM CDTSevere Thunderstorm WarningHGXGalveston34 min
Apr 20, 4:42 PM CDTSpecial Marine WarningHGX63 min
Apr 20, 4:42 PM CDTSpecial Marine WarningHGX48 min
Apr 20, 5:02 PM CDTSpecial Weather StatementHGXChambers43 min
Apr 20, 5:06 PM CDTSpecial Marine WarningHGX54 min
Apr 20, 5:46 PM CDTSpecial Marine WarningHGX59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.